The 3rd Government-Private Forum on the Cleaner Energy Future Initiative for ASEAN (CEFIA)

February 21 (Monday), 2022 (Online)

9:00 - 15:30 (Indonesia Time, GMT+7) 10:00 - 16:30 (Malaysia Time, GMT+8), 11:00 - 17:30 (Tokyo Time, GMT +9)

Background

For decades, a wide variety of cooperative activities have been carried out in the energy field among ASEAN+3 (China, Japan and Korea) countries. Such activities have resulted in making significant contributions to enhancing energy efficiency and facilitating energy transitions. To further promote such efforts broadly in the ASEAN region, it is becoming increasingly important to deepen the knowledge, facilitate information exchange, and develop projects and programs with policy design among ASEAN+3 countries through various activities, such as capacity-building programs, international conferences and workshops, and joint feasibility studies and demonstration projects.

To achieve this, a new initiative named "**Cleaner Energy Future Initiative for ASEAN**" **or "CEFIA**" was proposed by Japan and welcomed by the ASEAN+3 Ministers on Energy at the 16th ASEAN+3 Meeting of Energy Ministers in Bangkok, Thailand on September 5, 2019. CEFIA serves as a platform to facilitate collaboration between public and private sectors in deployment of cleaner energy and low carbon technologies in the ASEAN region.

The CEFIA Government-Private Forum was established under the ASEAN+3 New and Renewable Energy (NRE) and Energy Efficiency and Conservation (EE&C) Forum.

1st and 2nd CEFIA Government-Private Forum

On November 27, 2019, the 1st CEFIA Forum was held in Manila, the Philippines. The forum held discussions on CEFIA's future action policies and its cooperation fields and explained specific cooperation projects. The 2nd CEFIA Forum was held on February 2, 2021 (web conference). The Forum was hosted by the Ministry of Energy of the Government of Thailand.

3rd CEFIA Government-Private Forum

The 3rd CEFIA Forum will be held virtually on February 21, 2022. The Forum will be hosted by the Energy Commission of the government of Malaysia, in cooperation with the Ministry of Economy, Trade and Industry (METI) of the Government of Japan, with the support from the ASEAN Centre for Energy (ACE). The CEFIA Forum will take place back-to-back with the 16th ASEAN+3 NRE and EE&C Forum.

At the 3rd CEFIA Forum, ASEAN+3 government officials, international organizations, universities, and private companies will gather online to share progress on activities and discuss future activities aimed at energy transition and the realization of a low-carbon society in the ASEAN region.

Tentative Agenda

Opening		
MC: Ms. Dynta T Munardy, ASEAN Centre for Energy		
Time (GMT+7)	Activity	
09:00 - 09:10 (10min)	Opening Remarks	
	H.E Datuk Zurinah Pawanteh, Secretary General of Minister of Energy and Natural Resources, Malaysia	
	Dr. Nuki Agya Utama, Executive Director of ASEAN Centre for Energy (ACE)	
	Special Remarks	
	Mr. Ishii Masahiro, State Minister of Economy, Trade and Industry, Japan	
09:10 – 09:15 (5 min)	Launching of the CEFIA PMU By MC	

Progress and Future Perspective of CEFIA	
Time (GMT+7)	Activity
09:15 - 09:40 (25 min)	
10 min	Review of 2 nd CEFIA Forum, Progress on the Development of CEFIA Collaboration Roadmap, and Alignment in the APAEC Phase II: 2021-2025
	Ms. Shania Esmeralda Manaloe & Ms. Dynta Munardy, ASEAN Centre for Energy
15 min	Plans for Overarching and Relevant Activities on CEFIA
	Mr. Nagata Toshiaki, Director, Global Environment Partnership Office, Ministry of Economy, Trade and Industry, Japan <i>Short video: Highlight Video CEFIA Japan Seminar 2021 (2 min)</i>

Session I: Flagship Projects	
Moderator: Mr. Takahashi Koji, Deputy Director, Global Environment Partnership Office, Ministry of Economy, Trade and Industry, Japan	
Time (GMT+7)	Activity
09:40 - 10:25 (45 min)	Progress of Flagship Projects (FP) and Future Action
5 min	Overview of Activities by Moderator
10 min	Activities of RENKEI
	Presenter: Mr. Suzuki Michihisa (Manager, Azbil Corporation), Japan Electronics and Information Technology Industries Association (JEITA)
10 min	Activities of ZEB
	Presenter: Mr. Yamamoto Katsuhiko, General Manager, Japanese Business Alliance for Smart Energy Worldwide <i>Short video: Introduction of CEFIA Flagship Project (2 min)</i>
10 min	Activities of Microgrid
	Presenter: Mr. Mizumoto Shigeto, CSO, Challenergy Inc.
	Idea of New Flagship Project Candidates
10 min	Idea of Iron and Steel Industry
	Presenter: Dr. Dohnomae Hitoshi, Chairman, International Environmental Strategic Committee, The Japan Iron and Steel Federation
10:25 - 10:40	Short Break
(15 min)	

Session II: CEFIA Collaboration Roadmap	
Moderator: Mr. Abdul Razib Dawood , Chief Executive Officer, Energy Commission, Malaysia	
Time (GMT+7)	Activity
10:40 - 11:50 (70 min)	Panel Discussion: CEFIA Collaboration Roadmap
20 min	Overview of Formulation of CEFIA Collaboration Roadmap_and Proposed Activities of CEFIA Collaboration Roadmap for contribution to APAEC Phase II
	(1) Mr. Takahashi Koji, Deputy Director, Global Environment Partnership Office, METI, Japan
	(2) Mr. Nomoto Tetsuya, Senior Researcher, Climate Change Solutions Group, Sustainability Division, Mitsubishi Research Institute, Inc.
	Perspective and Expectation in ASEAN Member States on the proposed CEFIA Collaboration Roadmap:
10 min	Perspective and Expectation of Malaysia on the proposed CEFIA Collaboration Roadmap
	Presenter: Ms. Esther Lew, Principal Assistant Secretary, Renewable Energy Division, Energy Sector, Ministry of Energy and Natural Resources, Malaysia
10 min	Perspective and Expectation of Thailand on the proposed CEFIA Collaboration Roadmap
	Presenter: Mr. Watcharin Boonyarit, Director of Strategy and Planning Division, Department of Alternative Energy Development and Efficiency, Thailand
25 min	Discussion and Q&A
	Moderator and Panellists
	 Discussion points (tentative) Expectation of collaboration of public and private sector Ideas of collaboration through the CEFIA Roadmap development Role of CEFIA for achieving APAEC II's goals
5 min	Wrap-up by Moderator
11:50 - 13:00 (70min)	Lunch Break

Session III: Mobilization of Finance for Decarbonization Pathways	
Moderator: Mr. Enrique Florencio, Secretary General, Association of Development Financing Institutions in Asia and the Pacific (ADFIAP)	
Time (GMT+7)	Activity
13:00 - 14:40 (100 min)	Panel Discussion: How to collaborate for development of bankable project pipeline?
	Introduction of Panel Discussion by Moderator Sharing key outcomes of Subgroup discussion for creating the "CEFIA Collaboration Roadmap in Finance" and background of panel discussion topics
	Panelist Presentations
10 min	Transition Finance in Japan
	Presenter: Ms. Ogawa Motoko, Deputy Director of Environmental Economy Office, METI, Japan
10 min	ADB Perspective on Mobilizing Finance for Low Carbon Energy Transition
	Presenter: Dr. Priyantha Wijayatunga, Chief of Energy Sector Group, Asian Development Bank
10 min	Best practices and lessons learned of financial institution
	Presenter: Mr.Prakob Phiencharoen, First Executive Vice President, Head of Corporate and Investment Banking Group and Acting Head of Investment Banking Division, Bank of Ayudhya Public Company Limited (Krungsri)
10 min	Perspective of project implementer
	Presenter: Mr. Yongyut Setthawiwat, Managing Director – Group Treasurer, Treasury and Finance Shared Services Department, Thai Union Group Public Company Limited
35 min	Discussion and Q&A Moderator and Panellists Discussion points (tentative)
	 Key drivers for development of bankable transition project Lessons learned of collaboration with the borrower on achieving low-carbon and decarbonization targets Issues and specific activities for the establishment of a transition financing mechanism to create bankable transition projects under CEFIA
5 min	<u>Wrap-up</u> Moderator
14:40 - 14:45 (5min)	Short Break

Other Matters	
Time (GMT+7)	Activity
14:45 - 14:50 (5 min)	Updates on CEFIA Mission Statement
	Mr. Rizky Aditya Putra, ASEAN Centre for Energy

Forum Wrap-up and Closing		
Time (GMT+7)	Activity	
14:50 - 15:00 (10 min)	Wrap-up and Closing Remarks Dr. Nuki Agya Utama, Executive Director of ASEAN Centre for	
	Energy	
15:00 - 15:10 (10 min)	Closing Remarks	
```'	Mr Abdul Razib Dawood, CEO of Energy Commission, Malaysia	
	Post Evaluation Survey	